Hi all, some of you know that I’ve had horrendous few
I was on OxyContin & OxyNorm (BT) because the
Oxycodone wasn’t taking the edge of my pain on my good days anymore, My GP
& I decided to do a med switch to MST Continus (MS Contin) & Oramorph
(BT) instead of increasing OxyContin.......Cutting along story short, I had numerous
server reactions & No Pain Relief!
Because I had such server reactions (I’ll not bore you
all with all the reactions) I’ll just say another does of morphine it would
have tipped me over the edge, sent me crazy & I was that close of losing my
memory altogether! My GP switched me back to OxyContin & OxyNorm ASAP!
Since switching back to Oxycodone I’m back to wear I
was before I started on Morphine except for the Short term memory loss......I
didn’t really have a problem with my memory when I was Oxycodone before but
now my short term memory awful.
Anyhow, my question is......Has anyone else encounter
similar problems with medication? &/or has anyone heard of medications
causing permanent damage!
With all the other reactions have gone from my system except
short term Memory loss, I’m sure the Morphine has left me with permanent
Any help/input will be greatly appreciated
Thanks in advance
Much Love & blessings
Post Edited (Snowbunny21) : 7/28/2012 1:51:30 PM (GMT-6)
Hi Jane, Glad you are doing better then you was & I am so sorry you are feeling low too, once you can weight bare & start moving around I'm sure you will feel yourself again!.........That was nice of your friend to come & see you. I'm so glad it
cheered you up Hun, that would have done you a power of good.
Thanks for finding info on Short Term Memory Loss.
I asked my Mum to look thru the leaflet for me again just incase I missed it, she too
couldn’t find anything either.......What I’m confused about is why I never had
memory loss before on Oxycodone but now since the switch to Morphine & back
to Oxycodone My memory is awful. I can understand Morphine doing that but not
Oxycodone since I’ve been on it for years & had no problem. If it’s not
improved time I see my GP I am going to mention it.
I will also take advice from Snowbunny (Thanks again
Hunni)......I never thought about Organic foods, When my Mum goes Supermarket
shopping I asked her to pick me up Organic foods for me.
Thanks again Jane for finding info out for me Hun, I’m
really appreciate & Thanks again everyone for all your help, advice
& wishes I really do appreciate it.
Much Love & Many Hugs
Hi David, Thankyou for your reply, advice & wishes.
I’m happy you doing great on your pains meds & don’t
effect you memory, its good that your wife keeps tabs on you too, it can be reassuring
knowing she’s looking out for you. You are fortunate to having a loving
supportive wife, that makes all the difference.
I been on OxyContin & OxyNorm (BT) for
years now, but the medication wasn’t taken the edge of my pain on my good days (It
never helped on Bad days), I saw my GP between us both we decided to do a med
switch instead of increasing OxyContin like we’ve done in the past.......My Dr
put me MST Continus (MS Contin) & Oramorph (BT) (Real Morphine)
Cutting along story Short, I had server reactions to
Morphine, Had No pain relief, I was in so much pain, I
was screaming & crying in agony, Every minute I was getting worst........The
side effects hit me so hard too, server nauseous even with anti-sickness meds
& I was still heaving, massive headaches every day, I couldn’t talk
properly, forgetting words/memory loss, I felt & sounded drunk, trouble
passing water, major anxiety & panic attacks, I was so low/depressed, crying
all the time........It felt like I was having a Nervous Breakdown.
I lasted 8 days each minute getting worst,
I was due to spoke with my GP Tuesday afternoon (17th July) but on
the same day in Morning I had apt with the Nursing sister (Charge Nurse) for
routine 4 wkly injection......Cutting along story short again, she got my GP
there & then, he switched back to Oxycontin & OxyNorm BT that morning.......My
nursing sister explain things to me, If I took another dose of Morphine it would
have tipped me over the edge & sent me crazy. I was that close of losing my
I’ve now been back on OxyContin & OxyNorm
12 days (13 today) everything back to normal now, expect from Short term memory
loss.......This where I’m confused, I never had a problem with my memory before
on Oxycodone, but since the reaction to Morphine & switch back to Oxycodone
my memory is awful......I'm also still feeling low but I feeling like that before starting the Morphine anyway, the Morphine just made me worst that all........
Thankyou so much in advice for asking your oncologist/PM
I would really appreciate it! You are so kind.
Thankyou again for your help, advice &
wishes. I hope you are having a low pain weekend?
Much Love & Hugs
Hi Kel, I’m sorry you too are suffering from memory
loss too. It could be Baclofen as your Dr said, many medications react
differently person to person.......Do you take any other medication(s) beside
the ones you mentioned? I would ask your Dr again or Pharmacy for advice.
My Dr on holidays at the moment since switching back to
Oxy, However I do have apt with My Dr on Friday, if I’ve not improved any by then I
will mention it.
Good luck in finding out what causing your memory loss
Kel, keep us updated.
Hi David, Thankyou again for your reply & wishes I appreciate
it.......I’m sorry I made it hard for you to read, I’m not very good at
explaining myself......I did post another thread on update of med switch a
couple weeks ago, the thread called “Update on Med Switch.....Not Good” It
might explain things better for you. I’m sorry again.
Yes, it was horrendous 8 days! TBH I couldn’t cope but
somehow I did, No idea how tho but something’s are a blur!........In fact it was actual
longer then 8 days because when I switched back to Oxys I still had Morphine in
my system for awhile.
I agree with 110% how dangerous it is to use other
peoples medications, as you said what works for one can have very dangerous
effects for another, each person is different & have different reactions. I
also think people should take their meds as directed by their Dr, I heard/read
many stories where people take more meds or not the correct way, that is very
I’m sorry to hear you’ve had of problems with your meds
in the past! I’m glad you’ve found a pain meds what works for you with no side
effects........I’m also sorry to hear you have server nerve pain, I can sympathise
with you completely. I too have nerve pain, I take Gabapentin & never had a
problem with it......Is that the med you was talking about?
I just want to say too, Thankyou again for your support, help
& good wishes you have shown me I really appreciate it David.......I’ve
always feel guilty for venting/moaning because people have their own problems/issues
without listening to me moan about mine.......I also don’t really like
contacting my Dr or Nurse in between appointments because I know they busy
dealing with other patients, I tend to wait for my apt time slot but since what
happened with Morphine it scared so much, I never ever want to go thru this again!
It has taught me a lesson, if worried about anything I will contact my Dr or
Hope you’ve had a low
pain day today?
Thanks again for your
support, help & wishes
Much love & Hugs